Alert archive / Texas / Small Craft Advisory for Windses in 2011

Small Craft Advisory for Winds 33, NWS Brownsville, TX

April 21, 2011

NWS Brownsville, TX issued this small craft advisory for winds at Apr 21, 2011, 2:15 PM CDT. It took effect at Apr 22, 2011, 1:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 2:15 PM CDT (19:15 UTC)
In effect from
Apr 22, 2011, 1:00 AM CDT
Expired
Apr 22, 2011, 9:00 PM CDT
In force
20 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 21, 12:38 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 21, 12:38 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 PM CDT THU APR 21 2011

.DISCUSSION...SEE UPDATED AVIATION SECTION FOR DISCUSSION ON THE
18Z TAF PACKAGE.

&&

.AVIATION...SATL IMAGERY AND SURFACE OBS INDICATE THAT THE
INCREASING DAYTIME HEATING AND THE STRENGTHENING LOW LEVEL MIXING
HAS DISSIPATED THE USUAL MORNING LOW LEVEL SC DECKS. THE PERSISTEN
DRY NATURE OF THE ATMS EVIDENT IN THE 12Z BRO SOUNDING WILL
MAINTAIN VFR CONDITIONS INTO THE EARLY EVENING HOURS. EXPECT
ANOTHER SATURATED LOW LEVEL INVERSION TO REFORM LATER TONIGHT AND
PREVAILING THROUGH SUNRISE TOMORROW WHICH WILL ALLOW MORE LOW
CEILINGS TO REFORM OVERNIGHT PRODUCING SOME MVFR CEILINGS. THE
VFR CEILINGS WILL RETURN ONCE AGAIN AROUND MID MORNING TOMORROW AS
DAYTIME HEATING AND LOW LEVEL MIXING ONCE AGAIN BREAKS THE LOW
LEVEL NOCTURNAL INVERSION.
&&

PREV DISCUSSION... /ISSUED 359 AM CDT THU APR 21 2011/

SHORT TERM /TODAY THROUGH FRIDAY/...SATELLITE AND RADAR IMAGES
INDICATE THE CONVECTION ACROSS SOUTHWEST TEXAS HAS FINALLY
DISSIPATED EARLY THIS MORNING. QUESTION IS WHETHER THE RESIDUAL
OUTFLOW BOUNDARY FROM LAST NIGHT'S THUNDERSTORMS WILL PROVIDE A
FOCUS FOR LOW LEVEL CONVERGENCE ACROSS THE RIO GRANDE PLAINS TODAY.
THE RUC MODEL DOES INDICATE SOME CONVECTION DEVELOPING ACROSS NORTH
CENTRAL TX LATER TODAY WHERE THE FRONTAL BOUNDARY IS DRAPED. BOTH
THE NAM AND GFS PROG THE HIGHEST 850MB RELATIVE HUMIDITY LEVELS WELL
TO THE NORTH OF THE CWA THIS AFTERNOON SO RAIN CHANCES WILL REMAIN
LIMITED ACROSS SOUTH TX TODAY THROUGH FRIDAY. VERY WARM AND HUMID
CONDITIONS WILL CONTINUE WITH AFTERNOON TEMPERATURES TODAY AND
FRIDAY SLIGHTLY WARMER THAN MOS GUIDANCE.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...BREEZY SOUTHEAST
WINDS WILL CONTINUE THROUGH THE WEEKEND INTO THE FIRST HALF OF
NEXT WEEK. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH
TEMPERATURES IN THE MID TO UPPER 90S. THE DRYLINE WILL ATTEMPT TO
MOVE INTO THE WESTERN COUNTIES EACH AFTERNOON...PROVIDING THE
POSSIBILITY OF 100 PLUS DEGREE TEMPERATURES FOR ZAPATA...JIM HOGG
AND STARR COUNTIES. THUNDERSTORMS ALONG THE MOUNTAINS IN MEXICO
WILL CONTINUE TO DEVELOP EACH AFTERNOON...BUT CAPPING INVERSION
WILL KEEP THESE STORM FROM MOVING OFF THE MOUNTAINS INTO THE
WESTERN COUNTIES. THE NEXT WEATHER SYSTEM WILL BE THE FRONTAL
BOUNDARY MOVING INTO THE REGION BEGINNING ON TUESDAY. MODELS ARE
STILL INCONSISTENT ON IF THE FRONT WILL BE ABLE TO PASS THROUGH
TUESDAY. IF THE FRONT DOES STALL ANYWHERE IN THE REGION...IT MAY
PROVIDE A TRANSIT CORRIDOR FOR STORMS ON THE MOUNTAINS IN MEXICO
TO PROGRESS FURTHER EAST INTO THE REGION. WILL CONTINUE TO MONITOR
FOR BETTER AGREEMENT IN MODELS ON THE FRONT.

MARINE...
TODAY THROUGH FRIDAY...SEAS WERE NEAR 5 FEET WITH SOUTHEAST WINDS
NEAR 12 KNOTS AT BUOY020 EARLY THIS MORNING. MODERATE SOUTHEAST WILL
CONTINUE ACROSS THE COASTAL WATERS TODAY AS A WEAK FRONTAL BOUNDARY
ACROSS CENTRAL TX MOVES NORTHWARD. WILL CONTINUE TO WORD SCEC FOR
WINDS ACROSS THE LAGUNA MADRE AND OFFSHORE THE LOWER TX COAST  FOR
SEAS IF NOT WINDS TODAY. THE PRESSURE GRADIENT IS PROGGED TO
INCREASE ACROSS THE WESTERN GULF OF MEXICO TONIGHT AND SMALL CRAFT
ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS AS A RESULT.
MODERATE TO STRONG SOUTHEAST WINDS ARE EXPECTED TO CONTINUE THROUGH
THE DAY FRIDAY.

FRIDAY NIGHT THROUGH MONDAY...BREEZY SOUTHEAST WINDS WILL CONTINUE
THROUGH THE WEEKEND WITH LITTLE FLUCTUATION. SMALL CRAFT
ADVISORIES MAY BE NEEDED FOR THE WEEKEND....FOCUSED MAINLY ON THE
DAYTIME HOURS ACROSS THE LAGUNA AND THE NIGHT TIME ACROSS THE GULF
WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  78  89  77 /   0   0   0   0
BROWNSVILLE          89  76  88  77 /   0   0   0   0
HARLINGEN            93  76  94  77 /   0   0   0   0
MCALLEN              94  75  95  76 /  10   0   0   0
RIO GRANDE CITY      97  75 100  75 /  10   0   0  10
SOUTH PADRE ISLAND   83  79  84  74 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...60
LONG TERM...52
GRAPHICAST/UPPER AIR...MARTINEZ
Hazardous weather outlook, Apr 21, 4:29 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 AM CDT THU APR 21 2011

TXZ248>257-220930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
429 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MODERATE RISK OF RIP CURRENTS IS LIKELY AT LOCAL BEACHES THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-220930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
429 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE OFFSHORE WATERS OF
THE LOWER TEXAS COAST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE THROUGH THE WEEKEND...DURING THE
DAY FOR THE LAGUNA MADRE AND OVERNIGHT FOR THE GULF WATERS...FOR
WINDS AROUND 20 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:15 PM CDTSmall Craft AdvisoryBRO52 hr

Nearby

Small Craft Advisory for Windses in Texas, 2011Every small craft advisory for winds in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.